Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Taking valaciclovir for herpes zoster. CBC showed raised ESR level. Is this due to antibiotic?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5294 Questions
i was diagnoised with herpes zoster 3 weeks back and had valaciclovir 1000 mg thrice a day for 5 days. Two days back got my CBC done and my TLC is 0000 and ESR is 44- is it due to the antibiotics i hv taken-anything to worry ?? should i take any more medicines??
Posted Mon, 18 Mar 2013 in Medicines and Side Effects
Answered by Dr. Sudhir Kumar 30 minutes later

Thank you for posting your query.

First of all, I would like to reassure you that your blood reports are not a cause of concern and there is no need to worry.

Valaciclovir is a standard medication for treating herpes zoster and is quite safe. In any case, the abnormal blood reports are not due to this.

A TLC of 0000 and ESR of 44 are slightly high and can occur due to a mild bacterial infection. If you have fever, it needs investigation. However, if you have no fever, you can wait and watch.

I hope it helps. Please get back if you have any more queries.

Wishing you good health,
Dr Sudhir Kumar MBBS, MD (Internal Medicine), DM (Neurology)
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor